MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 1818910 SUMMIT BASIC CEMENTED SZ 6; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US 1818910 SUMMIT BASIC CEMENTED SZ 6; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157006120
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Der states that this patient's femoral stem was revised, from a summit basic cemented stem to an 8" solution stem, due to a periprosthetic fracture of the proximal femur.The periprosthetic fracture occurred during the implantation of the primary stem six days earlier.The scrub tech initially mixed a insufficient amount of bone cement for the implantation of the summit basic stem.By the time a second batch of cement was mixed and inserted into the patient's femoral canal, the initial cement had already begun to harden.During the surgeon's attempt the drive the stem distally through the hardening cement, the distal tip of the stem broke through the side wall of the femur.A distally fixed stem was used during this revision procedure to replacement the original cemented stem.A replacement bi-polar femoral head was also utilized during the revision procedure.It was also stated that the stem was loose at unknown interface and a depuy cement was used.Doi: (b)(6) 2015; dor: (b)(6) 2018; right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT BASIC CEMENTED SZ 6
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7575159
Report Number1818910-2018-61520
Device Sequence Number16197536
Product Code JDI
UDI-Device Identifier10603295059790
UDI-Public10603295059790
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K023453
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number157006120
Device Lot NumberD16043653
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR